Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 248, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 15, 2011, 2:15 PM CDT for Union County, Illinois; Cape Girardeau County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2011, 2:15 PM CDT (19:15 UTC)
- Expired
- Jun 15, 2011, 2:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Union County, IL, Cape Girardeau County, MO
The radar
The Paducah radar (KPAH), 74 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:15 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 15, 1:15 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED JUN 15 2011 .DISCUSSION... LATEST SURFACE ANALYSIS DEPICTS A WIND SHIFT OR COLD FRONT ALONG THE OHIO RIVER FROM EVV TO PAH. CURRENTLY WE ARE VERY CAPPED JUST AHEAD OF THE SYNOPTIC SCALE FRONTAL BOUNDARY AS EVIDENT IN THE FEW CU VIS SATELLITE DETECTED WERE FLAT. ALSO REGIONAL RADAR LOOP DETECTED ALL THE STORMS EAST AND OR SOUTH OF THE FA. WEAK HIGH PRESSURE WILL BUILD INTO THE HEARTLAND IN THE STORM SYSTEMS WAKE...RESULTING IN A DRY WED-THUR. THURSDAY NIGHT THERE IS A PERTURBATION IN THE 550 MB FLOW THAT COULD SPARK A FEW STORMS OVERNIGHT AS ADVERTISED ON THE 12Z WED NAM AND 6Z GFS. IN CONTRAST THE 00Z WED ECMWF SHOWS THIS FEATURE COMING AFTER 12Z FRIDAY. WILL WAIT FOR THE NEW RUNS FOR FINAL DECISION ON POPS THU NIGHT VS FRI. OTHERWISE...EXPECT TEMPS TO WARM BACK UP WITH HEAT INDICIES APPROACHING THE CENTURY MARK AS HIGH PRESSURE ALOFT BUILDS OVER THE HEARTLAND. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN SATURDAY AS A WARM FRONT OVERTAKES THE REGION. THEN DRY AND HOT UNTIL MID WEEK WHEN THE NEXT COLD FRONT ARRIVES. WITH NO ORGANIZED SEVERE WEATHER EXPECTED THE MAIN THREAT WILL BE DANGEROUS HEAT VALUES. EXPECT TEMPERATURES TO SOAR INTO THE MID 90S THIS WEEKEND WITH HEAT INDEX VALUES RANGING FROM UPPER 90S TO LOWER 100'S. SO IF THE GUIDANCE STAYS ON TRACK WE WILL PROBABLY BE ISSUING A HEAT ADVISORY FOR THE WEEKEND. WOULD LIKE TO SEE A COUPLE MORE RUNS AS WE NEAR THE EXPECTED TIME FRAME. CURRENTLY CRITERIA FOR A HEAT ADVISORY FOR LESS THAN A 4 DAY DURATION REQUIRES HEAT INDICIES REACH AROUND 105...PLUS OR MINUS 2 DEGREES... THEREFORE IF WE RAISE DEWPOINTS OR TEMPS ONE OR TWO DEGREES ABOVE CURRENT PROJECTIONS WE COULD APPROACH/REACH THE CRITICAL THRESHOLD NEEDED FOR ADVISORY...ESPECIALLY SOUTH. .LONG TERM.../TUESDAY THROUGH WEDNESDAY/ WEATHER SHOULD BE WARM AND DRY ON TUESDAY WITH THE AXIS OF A N-S H5 RIDGE CENTERED OVER OUR CWA. PRECIP CHANCES MAKE THEIR WAY BACK INTO THE FORECAST TUESDAY NIGHT AS THE RIDGE AXIS SLIDES EAST AND A STORM SYSTEM APPROACHES THE AREA FROM THE PLAINS. PRECIP CHANCES ARE ONLY EXPECTED TO AFFECT THE NORTHWEST HALF OF THE CWA TUESDAY NIGHT. WEDNESDAY INTO WEDNESDAY NIGHT PRECIP CHANCES LOOK BETTER AREA WIDE AS THE AFOREMENTIONED SYSTEM ACTUALLY CROSSES THE REGION. && .AVIATION... OUTSIDE OF A SMALL CHANCE OF SCT TSRA THIS AFTERNOON...VFR CIGS AND VSBYS SHOULD PREVAIL THROUGH THE TAF PERIOD. WEST SOUTHWEST WINDS AT 10-20 MPH THIS AFTERNOON WILL TAPER OFF TO LESS THAN 10 MPH BEFORE DARK. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 15, 5:02 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 502 AM CDT WED JUN 15 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 502 AM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL GENERALLY INCREASE IN COVERAGE TODAY AS A TROUGH OF LOW PRESSURE AND A SURFACE COLD FRONT SWING EASTWARD THROUGH THE THE QUAD STATE REGION. THE ATMOSPHERE WILL BECOME MORE UNSTABLE IN THE HEATING OF THE DAY...HELPING TO PROVIDE A SLIGHT RISK OF SEVERE WEATHER TODAY MAINLY IN WESTERN KENTUCKY...SOUTHWESTERN INDIANA...AND EXTREME SOUTHEASTERN ILLINOIS. DAMAGING WIND AND LARGE HAIL WILL BE THE MAIN HAZARDS. STORM MOVEMENT WILL BE EAST AT 30 MPH. LOCALLY HEAVY RAIN IS POSSIBLE. THUNDERSTORM ACTIVITY IS EXPECTED TO TAPER OFF BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FOR MOST OF THE REGION FRIDAY THROUGH SUNDAY. HIGHEST CHANCES WILL BE IN THE NORTHEASTERN HALF. AT THIS TIME SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED OVER WESTERN KENTUCKY AND SOUTHWESTERN INDIANA LATE THIS MORNING INTO THE AFTERNOON.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 18 min |
| Jun 15, 5:56 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 19 min |
| Jun 15, 5:59 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 29 min |
| Jun 15, 2:36 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 24 min |
| Jun 15, 2:44 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 31 min |
| Jun 15, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope | 33 min |
| Jun 15, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 32 min |
| Jun 15, 4:13 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne, White | 23 min |
| Jun 15, 3:59 AM CDT | Severe Thunderstorm Warning | PAH | Ripley | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.